Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 33, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Sep 1, 2007, 12:52 PM PDT for Riverside County, San Diego County, California. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 1, 2007, 12:52 PM PDT (19:52 UTC)
- Expired
- Sep 1, 2007, 4:45 PM PDT
- In force
- 4 hr
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
Counties Riverside County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 80 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 2:03 PM PDT | FLASH FLOOD | Oak Grove, CA | FLASH FLOOD IN OAK GROVE. 3-4 INS. ACROSS HWY 79. DOWNED TREES AND MANY LARGE LIMBS BLOCKING ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 808 J/kg
- Mixed-layer CIN
- -503 J/kg
- Mixed-layer LCL
- 1653 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 011953
FFWSGX
CAC065-073-012345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
1252 PM PDT SAT SEP 1 2007
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL RIVERSIDE COUNTY IN SOUTHWEST CALIFORNIA...
THIS INCLUDES THE CITY OF HEMET...
CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA...
THIS INCLUDES THE CITY OF RAMONA...
* UNTIL 445 PM PDT
* AT 1244 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VALLE
VISTA...SAN JACINTO...PINE VALLEY...AND ANZA
THE WATERSHEDS RECENTLY BURNED BY THE ESPERANZA FIRE WILL BE
PARTICULARLY SUSCEPTIBLE TO FLASH FLOODS AND DEBRIS FLOWS DURING
RAINSTORMS. THE PARTS OF THE COMMUNITIES OF BEAUMONT AND BANNING THAT
ARE LOCATED ADJACENT TO THE BURNED AREA... INCLUDING SMITH CANYON AND
POTRERO CREEK... MAY BE AFFECTED BY THESE EVENTS. IN ADDITION...
ROADS MAY BE IMPACTED BY THESE EVENTS WHERE THEY CROSS BURNED
DRAINAGES. THESE ROADS INCLUDE... BUT ARE NOT LIMITED TO BEAUMONT
AVENUE... CIRCLE C ROAD... CASTILLE CANYON ROAD... HIGHLAND SPRINGS
AVENUE... OLD BANNING IDYLLWILD ROAD... SHIRLEON DRIVE...POPPET FLATS
ROAD... STATE HIGHWAY 243... CRYER DRIVE AND MOUNT EDNA ROAD.
THE WATERSHEDS BURNED LAST SUMMER BY THE HORSE FIRE IN SAN DIEGO
COUNTY ARE PARTICULARLY SUSCEPTIBLE TO FLASH FLOODS AND DEBRIS FLOWS
DURING RAINSTORMS. PORTIONS OF CORTE MADERA ROAD... LOS PINOS ROAD...
SKYE VALLEY ROAD... BARRETT TRUCK TRAIL... HAUSER CREEK ROAD... AND
ANY OTHER ROADS WITHIN OR NEAR THE AREA BURNED BY THE HORSE FIRE IN
THE CLEVELAND NATIONAL FOREST MAY BE IMPACTED BY THESE EVENTS WHERE
THESE ROADS CROSS BURNED DRAINAGES.
DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH
THESE STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL
PEOPLE CAUGHT IN THEIR PATH.
LAT...LON 3385 11664 3367 11662 3353 11632 3327 11646
3313 11657 3304 11653 3263 11632 3259 11680
3329 11700 3387 11708
TIME...MOT...LOC 1952Z 237DEG 0KT 3358 11690 3262 11661
$$
ECC2 follow-up statements
000
WGUS76 KSGX 012122
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
221 PM PDT SAT SEP 1 2007
CAC065-073-012345-
SAN DIEGO CA-RIVERSIDE CA-
221 PM PDT SAT SEP 1 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM PDT FOR WEST
CENTRAL RIVERSIDE AND CENTRAL SAN DIEGO COUNTIES...
AT 213 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VALLE
VISTA...SAN JACINTO...PINE VALLEY...HEMET AND ANZA. AN AUTOMATIC
RAIN GAGE REPORT NEAR DESCANSO REPORT ABOUT 1.4 INCHES OF RAIN IN
AN HOUR.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
LAT...LON 3385 11664 3367 11662 3353 11632 3327 11646
3313 11657 3304 11653 3263 11632 3259 11680
3329 11700 3387 11708
TIME...MOT...LOC 2121Z 180DEG 0KT 3358 11690 3262 11661
$$
ECC000
WGUS76 KSGX 012157
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
253 PM PDT SAT SEP 1 2007
CAC065-073-012345-
SAN DIEGO CA-RIVERSIDE CA-
253 PM PDT SAT SEP 1 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM PDT FOR WEST
CENTRAL RIVERSIDE AND CENTRAL SAN DIEGO COUNTIES...
AT 248 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VALLE
VISTA...SAN JACINTO...PINE VALLEY...HEMET AND ANZA. HEAVY RAINFALL
AND RUNOFF IN THE SANTA ROSA MOUNTAIN AREA WILL FLOW INTO THE
COACHELLA VALLEY AND COULD CAUSE SOME FLOODING PROBLEMS THERE.
FLOODING MAY ALSO BE OCCURRING ALONG I-8 IN SAN DIEGO COUNTY WEST OF
DESCANSO.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3385 11664 3367 11662 3353 11632 3327 11646
3313 11657 3304 11653 3263 11632 3259 11680
3329 11700 3387 11708
TIME...MOT...LOC 2153Z 180DEG 0KT 3358 11690 3262 11661
$$
ECCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 9:00 AM PDT, 3 hours 52 minutes earlier.
Area forecast discussion, Sep 1, 9:00 AM PDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 900 AM PDT SAT SEP 1 2007 .SYNOPSIS... HIGH PRESSURE OVER ARIZONA WILL BRING HOT HUMID WEATHER THROUGH LABOR DAY. MOISTURE IN SOUTHEAST FLOW ALOFT WILL BRING A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS...SOME WITH HEAVY RAINFALL AND LOCAL FLOODING. COOLER AND LESS HUMID WEATHER IS EXPECTED FOR THE MIDDLE OF NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... SO FAR THE MORNING IS QUIET UNDER MOSTLY CLEAR SKIES...BUT THE ATMOSPHERE IS READY FOR ANOTHER ROUND OF THUNDERSTORMS TODAY. THE 12Z NKX SOUNDING IS QUITE UNSTABLE...EVEN MORE SO THAN IT WAS YESTERDAY...WHILE MOISTURE IS SLIGHTLY LESS. SOME TSTORMS ARE EXPECTED THIS AFTERNOON AND EVE AT LEAST IN THE MTNS WITH MORE ISOLATED STORMS IN THE DESERT. EASTERLY FLOW IS ENOUGH TO MOVE A FEW OF THOSE TSTORMS INTO THE INLAND VALLEYS...AND THE MOVEMENT OF TSTORMS WILL HELP TO DECREASE THE CHANCE OF FLASH FLOODING. THE FLOW...THE DYNAMICS AND THE MOISTURE LOOK NEARLY IDENTICAL TODAY THROUGH THE HOLIDAY MON. THE HEAT LOOKS THE SAME TOO EXCEPT FOR PERHAPS A FEW DEGREES OF COOLING ON MON. A TROUGH OF LOW PRESSURE COMING OUT OF THE NORTHWEST TUE AND WED IS LOOKING MORE CONSISTENT LATELY ON THE STRENGTH AND THE TIMING. THIS WILL BRING A COOLING TREND AND MORE COASTAL CLOUDS. AS THE TROUGH PASSES...JUST A TOUCH OF OFFSHORE FLOW DEVELOPS WED AND THU MORNINGS. NOT ENOUGH FOR REALLY STRONG OFFSHORE WINDS...BUT MAYBE ENOUGH TO DRY OUT THE AIR AND INCREASE THE FIRE POTENTIAL BRIEFLY. ANOTHER FEATURE TO WATCH IS THE MOISTURE ASSOCIATED WITH THE REMNANTS OF HENRIETTE. EXTENDED MODELS SHOW MOST OF THAT MOISTURE GOING INTO AZ ON THU AND FRI NEXT WEEK...BUT ENOUGH TO CLIP THE SOUTHEAST PART OF OUR REGION AND BRING SHOWERS AND/OR TSTORMS. && .AVIATION... 011430..TWO MAIN PROBLEMS FOR THE DAY CONTINUE TO BE THE AFTERNOON THUNDERSTORM ACTIVITY OVER THE MOUNTAINS AND ADJACENT VALLEY AND DESERT AREAS AND THE MAXIMUM TEMPERATURES AT THE AREA AIRPORTS. ISOLATED TO SCATTERED THUNDERSTORMS SHOULD DEVELOP OVER THE MOUNTAINS BY LATE MORNING AND CONTINUE THROUGH THE AFTERNOON. BASES SHOULD BE AT OR ABOVE FL080 WITH TOPS TO FL450 AT TIMES. THUNDERSTORM ACTIVITY SHOULD END BY SUNSET BUT MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY AFTERNOON. THE COASTAL EDDY THAT WAS EXPECTED TO DEVELOP OVERNIGHT DID NOT DEVELOP SO MAXIMUM TEMPERATURES AT KSAN AND KSNA COULD REACH AROUND 30 TO 32 DEGREES C AGAIN THIS AFTERNOON. EXPECT NEAR 43 DEGREES AT KONT AND BETWEEN 45 TO 47 DEGREES AT KPSP. THE MARINE LAYER REMAINS VERY SHALLOW SO MARINE LAYER STRATUS/FOG IS NOT EXPECTED TO BE A FACTOR AT ANY OF THE COASTAL AIRPORTS THROUGH SUNDAY. && .SGX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING FROM 10 AM TO 7 PM TODAY AND SUNDAY FOR INLAND AREAS...SEE LAXNPWSGX. && PUBLIC...MM AVIATION/MARINE...HORTON NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Sep 1, 10:25 AM PDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 1025 AM PDT SAT SEP 1 2007 CAZ042-020100- ORANGE COUNTY COASTAL AREAS- 340 AM PDT SAT SEP 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ORANGE COUNTY COASTAL AREAS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT EXCESSIVE HEAT WARNING FOR THIS AFTERNOON. SEE LAXNPWSGX FOR DETAILS. HIGH RIP CURRENT RISK AT THE BEACHES. SEE LAXSRFSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EXCESSIVE HEAT WARNING FOR SUNDAY AFTERNOON. SEE LAXNPWSGX FOR DETAILS. HIGH RIP CURRENT RISK AT THE BEACHES FOR SUNDAY. SEE LAXSRFSGX FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ043-020100- SAN DIEGO COUNTY COASTAL AREAS- 340 AM PDT SAT SEP 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN DIEGO COUNTY COASTAL AREAS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT HIGH RIP CURRENT RISK AT THE BEACHES. SEE LAXSRFSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HIGH RIP CURRENT RISK AT THE BEACHES FOR SUNDAY. SEE LAXSRFSGX FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ048-050-020100- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 1025 AM PDT SAT SEP 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR VALLEYS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE INLAND EMPIRE THROUGH THIS EVENING. SEE LAXFFASGX FOR DETAILS. THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. WHERE THUNDERSTORMS DO DEVELOP GUSTY WINDS...DANGEROUS LIGHTNING AND HAIL IS LIKELY. EXCESSIVE HEAT WARNING FOR THIS AFTERNOON. SEE LAXNPWSGX FOR DETAILS. FLASH FLOOD POTENTIAL IS LOW...THE RISK OF FLASH FLOODING IS MINIMAL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EXCESSIVE HEAT WARNING FOR SUNDAY AFTERNOON. SEE LAXNPWSGX FOR DETAILS. FOR SUNDAY...THE FLASH FLOOD POTENTIAL IS LOW...THE RISK OF FLASH FLOODING IS MINIMAL. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH EARLY EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ055-056-058-020100- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 1025 AM PDT SAT SEP 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING. SEE LAXFFASGX FOR DETAILS. THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. WHERE THUNDERSTORMS DO DEVELOP GUSTY WINDS...DANGEROUS LIGHTNING AND HAIL IS LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FOR SUNDAY...THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH EARLY EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ060>062-020100- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 1025 AM PDT SAT SEP 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DESERTS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE APPLE AND LUCERNE VALLEYS THROUGH THIS EVENING. SEE LAXFFASGX FOR DETAILS. THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. WHERE THUNDERSTORMS DO DEVELOP GUSTY WINDS...DANGEROUS LIGHTNING AND HAIL IS LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FOR SUNDAY...THE FLASH FLOOD POTENTIAL IS LOW...THE RISK OF FLASH FLOODING IS MINIMAL. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH EARLY EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ECC/MARTIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 8:16 PM PDT | Excessive Heat Warning | SGX | Riverside, San Bernardino, San Diego | 22 hr |
| Sep 1, 3:25 AM PDT | Excessive Heat Warning | SGX | Riverside, San Bernardino, San Diego | 40 hr |
| Sep 1, 10:15 AM PDT | Flash Flood Watch | SGX | Riverside, San Bernardino, San Diego | 8 hr |
| Sep 1, 1:18 PM PDT | Flash Flood Warning | SGX | San Bernardino | 4 hr |
| Sep 1, 1:27 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 63 min |
| Sep 1, 2:45 PM PDT | Severe Thunderstorm Warning | SGX | Riverside | 60 min |
| Sep 1, 3:07 PM PDT | Flash Flood Warning | SGX | Riverside | 3 hr |
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.